MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cellulitis (1768)
Date of Event 08/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of the array placement to the cellulitis cannot be ruled out.Cellulitis is an expected event with optune gio device use (ef-11 0% and 1% ef-14 optune arm).
 
Event or Problem Description
A 47-year-old male with newly diagnosed glioblastoma (gbm) started optune gio (b)(6) 2024.On (b)(6) 2025, the patient's caregiver informed novocure that the patient experienced cellulitis and sent photos to the oncologist, who advised temporarily discontinuing optune gio therapy.The caregiver planned to contact the primary care physician to request a stronger unspecified antibiotic prescription.On (b)(6) 2025, the caregiver confirmed that cellulitis persisted and another 10-day course of antibiotics was initiated.By on (b)(6) 2025, a third round of antibiotics was required, with approximately one week of treatment remaining, although the condition appeared to be improving.On (b)(6) 2025, the caregiver stated that the antibiotic course had been completed, but cellulitis had recurred.On (b)(6) 2025, the caregiver confirmed that treatment had not resumed, as the dermatologist prescribed three additional unspecified medications.The patient would not resume optune gio until the scalp was completely healed.On november 03, 2025, novocure received a medical record dated on (b)(6) 2025, which confirmed previous findings of scalp irritation and wounds requiring antibiotics, with optune gio temporarily discontinued on (b)(6) 2025.On (b)(6) 2025, the caregiver reported that an attempt to resume treatment the previous week was unsuccessful due to persistent irritation on the top and sides of the scalp.Multiple attempts were made to contact the prescribing physician, although no reply was received.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key23618067
Report Number3010457505-2025-00624
Device Sequence Number15697492
Product Code NZK
UDI-Device Identifier07290107982207
UDI-Public(01)07290107982207(11)170105
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Initial Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/05/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLONAZEPAM.; DEXAMETHASONE.; LACOSAMIDE.; LAMOTRIGINE.; LEVETIRACETAM.; MELOXICAM.; MUPIROCIN.; ONDANSETRON.; PROPRANOLOL.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale
Patient Weight127 KG